btw...i would like to add while i am mad at lupus today lol that steroids are horrible... i cant stand this acne anymore and if anyone has any suggestions about what can help it, i would be open to trying anything at this point....i am on 10mg a day, so its definitely gone down from the 60mg a day i started on, but its embarrasing..its all over my chest and back and down my neck...
Steroid acne most often occurs on the chest but may also develop on the face, neck, back and arms. Steroid acne is the same condition as malassezia folliculitis and is due to proliferation of malassezia yeasts (also known as pityrosporum). The acne usually persists until the steroid medication is discontinued. Treatment usually consists of topical antifungal, or oral antibiotics. Here are some of the medications used to treat steroid acne:
* Oral antibiotics: Tetracycline; Erythromycin Trimethroprim ; Cotrimoxasole
* Topical antifungal medications: These can be purchased over the counter
* Oral antifungal medications: Lamisil tablets (aka:terbinafine hydrochloride); Diflucan (fluconazole); Sporanox (itraconazole); Nizoral (ketoconazole)Fulvicin U/F Grifulvin V (griseofulvin).
Many doctors prefer oral antifungal drugs to treat steroid acne (as opposed to acne medication). The oral antifungal drug (itraconazole) has shown significantly better clinical effects than any other group of medications used for steroid acne. Talk to your doctor about the possibility of using some of the medications above to help with the steroid acne. I wish you the very best.
Peace and Blessings
I was referred to a dermatologist, and he put me on Triaz 6" cleanser (benzoyl peroxide 6%). It is applied after a bath or shower. It took some time for it to go away; wasn't overnight. Maybe 2-3 weeks and then it was gone. The dermatologist gave me samples until the rx mail order came in.
Hang in there; it's not fun. I hope you are feeling better.